Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 23, 2010, 11:03 AM CST for Wabash County, Illinois; Gibson County, Knox County, Indiana. It took effect at Jan 29, 2010, 8:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 11:03 AM CST (17:03 UTC)
- In effect from
- Jan 29, 2010, 8:00 AM CST
- Expired
- Jan 23, 2010, 7:56 PM CST
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Wabash County, IL, Gibson County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Hazleton (HAZI3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
529 WGUS83 KIND 231703 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1203 PM EST SAT JAN 23 2010 ...A FLOOD ADVISORY CONTINUES FOR PORTIONS OF THE WABASH RIVER IN WESTERN INDIANA AND EASTERN ILLINIOIS AND IS ALSO EXTENDED TO COVER PART OF THE LOWER WHITE RIVER. .NEAR BANKFULL CONDITIONS WILL OCCUR ALONG THE WABASH RIVER IN WESTERN INDIANA AND EASTERN ILLINOIS AND ALONG THE LOWER REACHES OF THE WHITE RIVER FOR THE REST OF THE WEEKEND. RAIN IN EXCESS OF ONE INCH FELL IN PORTIONS OF EAST CENTRAL ILLINOIS AND WEST CENTRAL INDIANA SINCE WEDNESDAY. ADDITIONAL RAIN WILL OCCUR TONIGHT. RIVER LEVELS WILL RISE STEADILY IN THE CLINTON...TERRE HAUTE ... HUTSONVILLE AND VINCENNES AREAS ON THE WABASH RIVER AND IN THE PETERSBURG AND HAZELTON AREAS ON THE WHITE RIVER THROUGH SUNDAY. LOWLAND FLOODING MAY AFFECT AGRICULTURAL LAND...RIVER PARKS AND POSSIBLY A FEW LOCAL RIVER ROADS. HIGH RIVER LEVELS WILL PERSIST THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && ILC185-INC027-051-083-125-241703- /O.NEW.KIND.FL.W.0001.100127T0600Z-100130T1900Z/ /PTRI3.1.ER.100127T0600Z.100129T0000Z.100130T0700Z.NO/ 1203 PM EST SAT JAN 23 2010 * AT 11:00 AM SATURDAY THE STAGE WAS 9.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 16.9 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL FIELDS AND CLOSES BOTTOMS RD...BROTHERS RD AND EAST GOVERNERS RD IN KNOX COUNTY. IN AGRICULTURAL SEASON...FARMERS ARE CONCERNED AT THIS STAGE. $$ ILC185-INC051-083-241702- /O.NEW.KIND.FL.W.0002.100129T1400Z-000000T0000Z/ /HAZI3.1.ER.100129T1400Z.100130T0000Z.000000T0000Z.NO/ 1203 PM EST SAT JAN 23 2010 * AT 11:00 AM SATURDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 16.3 FEET BY FRIDAY EVENING. * AT 16.0 FEET...FLOODING BEGINS IN LOWEST BOTTOMLANDS AND A FEW LOCAL ROADS. HIGH WATER AFFECTS A FEW LOW OIL FIELDS. $$ INC121-165-167-241702- /O.NEW.KIND.FL.W.0003.100124T2200Z-100129T1000Z/ /MTZI3.1.ER.100124T2200Z.100126T0000Z.100128T2200Z.NO/ 1203 PM EST SAT JAN 23 2010 * AT 8:00 AM SATURDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 17.6 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. FOURTEEN HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD. LOWEST BOTTOMLANDS FLOOD. $$ ILC023-033-INC153-167-241702- /O.NEW.KIND.FL.W.0004.100125T1100Z-100130T0200Z/ /HUFI3.1.ER.100125T1100Z.100127T0000Z.100129T1400Z.NO/ 1203 PM EST SAT JAN 23 2010 * AT 9:00 AM SATURDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 16.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING STATION BEGIN TO FLOOD. FLOODING OF AGRICULTURAL LAND ALONG U.S. 63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO COUNTY OCCURS. COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY. $$ ILC033-101-INC083-153-241702- /O.NEW.KIND.FL.W.0005.100125T1500Z-000000T0000Z/ /HUTI2.1.ER.100125T1500Z.100129T1200Z.000000T0000Z.NO/ 1203 PM EST SAT JAN 23 2010 * AT 8:00 AM SATURDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING AND CONTINUE TO RISE TO NEAR 17.9 FEET BY FRIDAY MORNING. * AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE. HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER. OLD DARWIN ROAD AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN ILLINOIS ARE IMPASSABLE. LOW AGRICULTURAL LAND FLOODS. $$ ILC033-101-INC083-153-241702- /O.NEW.KIND.FL.W.0006.100125T2200Z-000000T0000Z/ /RVTI3.1.ER.100125T2200Z.100129T0000Z.000000T0000Z.NO/ 1203 PM EST SAT JAN 23 2010 * AT 9:00 AM SATURDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 16.6 FEET BY FRIDAY EARLY AFTERNOON. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. A FEW PRIVATE ROADS NEAR THE GILL TOWNSHIP LEVEE IN SULLIVAN COUNTY MAY FLOOD. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$
1 follow-up statement
625 WGUS83 KIND 240156 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 856 PM EST SAT JAN 23 2010 ......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE FOLLOWING RIVERS IN INDIANA... WHITE RIVER... .THE WHITE RIVER AT HAZLETON IS EXPECTED TO BE NEAR BANKFUL CONDITIONS BUT NOT CAUSE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && ILC185-INC051-083-240226- /O.CAN.KIND.FL.W.0002.000000T0000Z-100124T0156Z/ /HAZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 856 PM EST SAT JAN 23 2010 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT HAZLETON. * AT 8:00 PM SATURDAY THE STAGE WAS 8.3 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.9 FEET FRIDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 23, 11:01 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 23, 11:01 AM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1201 PM EST SAT JAN 23 2010 .AVIATION...DISCUSSION FOR THE 23/18Z TAFS. CONDITIONS REMAIN IFR ALL SITES EXCEPT HUF...WHERE SOME IMPROVEMENT HAS OCCURRED. AS THE AFTERNOON WEARS ON...THE LOW LEVEL INVERSION WEAKENS SLIGHTLY...AND WINDS CONTINUE TO INCREASE...AND IMPROVEMENT TO MVFR SHOULD OCCUR ALL SITES...BEFORE RAIN ARRIVES TONIGHT AND BRINGS CEILINGS BACK DOWN TO IFR AFTER 08-10Z. VERY STRONG LOW LEVEL DYNAMICS ARE PRESENT TONIGHT...AND ALTHOUGH REMAINING INVERSION SHOULD LIMIT MOMENTUM TRANSFER...GUSTS APPROACHING 25-30 KNOTS APPEAR LIKELY ALL SITES AFTER 02-04Z. && .PREV DISCUSSION... SATELLITE LOOP WITH SURFACE OBSERVATIONS SHOWS OVERCAST SKIES ACROSS THE AREA AND VISIBILITIES RANGING FROM A QUARTER MILE TO 2 MILES ACROSS THE AREA WITH MOST SITES HANGING AROUND ONE MILE OR SO. WITH THE PATCHY NATURE OF ANY DENSE FOG WILL NOT ISSUE AN ADVISORY BUT HAVE ISSUED A SPECIAL WEATHER STATEMENT TO RAISE AWARENESS. TEMPERATURES WERE IN THE MIDDLE 30S TO AROUND 40 WITH DEWPOINTS AROUND THE SAME.WINDS WERE LIGHT AND OUT OF THE EAST. SURFACE ANALYSIS SHOWS BROAD HIGH PRESSURE STRETCHING OVER THE EAST COAST FROM CANADA ON SOUTH AND LOW PRESSURE STILL FORMING OVER EASTERN COLORADO/WESTERN KANSAS. FORECAST FOCUS IS ON POPS/TIMING OF SYSTEM ARRIVING TONIGHT. MODELS IN GOOD AGREEMENT SO WILL USE A BLEND. TODAY AREAS OF FOG SHOULD MIX OUT BY LATE MORNING AS WINDS INCREASE. WINDS WILL SWING FROM EASTERLY TO SOUTHEASTERLY DURING THE DAY AND BRING UP SOME WARM MOIST AIR AHEAD OF THE APPROACHING SYSTEM. FORECAST MOTION IS SUCH THAT FORCING DOESN/T ARRIVE IN THE WEST UNTIL AFTER 0Z AND THUS HAVE PULLED POPS OUT OF THE WESTERN COUNTIES. GUIDANCE HIGHS VERY SIMILAR AND SO USED AN AVERAGE FOR UPPER 40S NORTH TO MIDDLE 50S SOUTH. TONIGHT THE SHOW BEGINS. ISENTROPIC AND DYNAMIC FORCING COMBINE WITH AMPLE MOISTURE TO PRODUCE RAIN ACROSS THE AREA BEGINNING IN THE WEST AFTER 0Z AND SPREADING ACROSS THE ENTIRE FORECAST AREA BETWEEN 6 AND 12Z. H8 JET OF 60 /GFS/ TO 80 /NAM/ KTS POINTS AT THE SOUTHWESTERN FORECAST AREA BY 6Z AND ACROSS THE CENTRAL AND EAST BY BETWEEN THEN AND 12Z AND THIS IS CONCURRENT WITH THE LEFT EXIT REGION OF THE UPPER JET STREAK PASSING THROUGH THE AREA. PRECIPITABLE WATER VALUES OVER AN INCH WILL RIDE UP ON THE STRONG SOUTHERLY FLOW OF THE LOW LEVEL JET. SOME ELEVATED INSTABILITY IS ALSO SHOWING UP DURING THIS TIME. COMBINING THESE FACTORS TOGETHER YIELDS RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE AREA WITH CHANCES FOR HEAVY RAIN ESPECIALLY ACROSS THE SOUTHERN COUNTIES. WITH THE STRONG LOW LEVEL JET AND TIGHT PRESSURE GRADIENT COULD ALSO SEE SOME STRONG WIND GUSTS MIXING DOWN IN THE SHOWERS AND THUNDERSTORMS ALTHOUGH THE TEMPERATURE INVERSION DURING THIS TIME COULD PREVENT THIS FROM HAPPENING AT LEAST ON A WIDESPREAD SCALE. WILL CONTINUE TO INCLUDE GUSTS TO AROUND 30-35 MPH IN THE GRIDS DURING THE OVERNIGHT AND THROUGH 18Z OR SO ON SUNDAY. FOR LOWS STUCK WITH THE WARMER MAV NUMBERS WHICH WERE CLOSE TO OVERNIGHT WET BULB TEMPERATURES. THE FRONT WILL MOVE THROUGH ON SUNDAY AND KEPT CATEGORICAL POPS IN THE EAST WITH LIKELIES IN THE WEST DURING THE MORNING AND DROPPING TO CHANCE ACROSS THE AREA IN THE AFTERNOON. UPPER FORCING FROM SHORTWAVE AND JET HAVE MOVED ON THROUGH BY AFTERNOON AND THUS THE DROP TO CHANCE POPS WITH ONLY THE FRONT LEFT. BY SUNDAY NIGHT COLD AIR BEGINS SPILLING IN FROM THE NORTH AND WEST. WRAPAROUND FROM THE LOW SHOULD PROVIDE FORCING FOR SOME OVERNIGHT PRECIPITATION...AT LEAST IN THE NORTHEAST WHICH IS CLOSEST TO THE LOW. CHANGEOVER TO SNOW SHOULD OCCUR ACROSS MOST OF THE AREA BY 6Z EXCEPT THE FAR SOUTHEAST WHICH MAY STILL SEE A MIX DURING THAT TIME. ON MONDAY THE UPPER TROUGH AXIS ALONG WITH A SHORTWAVE MOVES THROUGH AND PROVIDES A CHANCE FOR SNOW. AT THIS POINT NOT EXPECTING ANY SIGNIFICANT ACCUMULATION WITH THE MOISTURE SCOURED OUT FROM THE SURFACE SYSTEM/S PASSAGE BUT COULD SEE PERHAPS UP TO AN INCH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CP AVIATION...NIELD
Hazardous weather outlook, Jan 23, 4:05 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 505 AM EST SAT JAN 23 2010 INZ021-028>031-035>049-051>057-060>065-067>072-241015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 505 AM EST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG ARE POSSIBLE THIS MORNING. VISIBILITIES MAY BE REDUCED BELOW A QUARTER MILE IN SOME SPOTS. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW SHOWERS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 11:03 AM CST | River Flood Warning | IND | Wabash | 6 days |
| Jan 23, 11:03 AM CST | River Flood Warning | IND | Clark, Crawford | 7 days |
| Jan 23, 11:03 AM CST | River Flood Warning | IND | Crawford, Lawrence | 9 days |
| Jan 23, 11:03 AM CST | River Flood Warning | IND | Crawford, Lawrence | 9 days |
| Jan 23, 11:03 AM CST | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
Nearby
River Flood Warnings in Indiana, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.